Alert archive / Michigan / Wind Advisories in 2026

Wind Advisory 2, NWS Gaylord, MI

February 27, 2026Charlevoix County, Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this wind advisory at Feb 27, 2026, 1:28 AM EST for Charlevoix County, Chippewa County, Mackinac County, Michigan. It took effect at Feb 27, 2026, 7:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2026, 1:28 AM EST (06:28 UTC)
In effect from
Feb 27, 2026, 7:00 PM EST
Expired
Feb 28, 2026, 7:00 AM EST
In force
12 hr
Issued by
NWS Gaylord, MI

Counties Charlevoix County, MI, Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 102 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 6.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS73 KAPX 270628
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
128 AM EST Fri Feb 27 2026

MIZ086-087-272230-
/O.NEW.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/
Western Chippewa-Central Chippewa-
128 AM EST Fri Feb 27 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST 
SATURDAY...

* WHAT...Northwest winds 15 to 25 mph with peak gusts between 40 and 
  45 mph expected.

* WHERE...Central Chippewa and Western Chippewa Counties.

* WHEN...From 7 PM this evening to 4 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JLD
5 follow-up statements
932 
WWUS73 KAPX 271641
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
1141 AM EST Fri Feb 27 2026

MIZ088-095>098-280445-
/O.EXA.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/
Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac
Island/Bois Blanc Island-Beaver Island and surrounding islands-
1141 AM EST Fri Feb 27 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST 
SATURDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 45 mph expected.

* WHERE...Eastern Mackinac, Southeast Chippewa, and Western Mackinac 
  Counties, and Mackinac Island/Bois Blanc Island and Beaver Island 
  and surrounding islands.

* WHEN...From 7 PM this evening to 4 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest wind gusts are expected between 
  7pm and 10pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ086-087-280445-
/O.CON.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/
Western Chippewa-Central Chippewa-
1141 AM EST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM 
EST SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Central Chippewa and Western Chippewa Counties.

* WHEN...From 7 PM this evening to 4 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest wind gusts are expected between 
  7pm and 10pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

FEF
357 
WWUS73 KAPX 272013
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
313 PM EST Fri Feb 27 2026

MIZ086>088-095>098-280815-
/O.CON.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-
313 PM EST Fri Feb 27 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM 
EST SATURDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 50 mph expected.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties, and Mackinac 
  Island/Bois Blanc Island and Beaver Island and surrounding islands.

* WHEN...From 7 PM this evening to 4 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Period of strongest wind gusts expected 
  between 7pm and 10pm. Winds could gust higher than 50mph during 
  this timeframe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

FEF
865 
WWUS73 KAPX 280502
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
1202 AM EST Sat Feb 28 2026

MIZ086>088-095>098-280900-
/O.CON.KAPX.WI.Y.0002.000000T0000Z-260228T0900Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-
1202 AM EST Sat Feb 28 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS 
MORNING...

* WHAT...Northwest winds 15 to 25 mph with peak gusts between 40 and 
  45 mph expected.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties, and Mackinac 
  Island/Bois Blanc Island and Beaver Island and surrounding islands.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JLD
126 
WWUS73 KAPX 280832
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
332 AM EST Sat Feb 28 2026

MIZ086>088-095>098-281200-
/O.EXT.KAPX.WI.Y.0002.000000T0000Z-260228T1200Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-
332 AM EST Sat Feb 28 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties, and Mackinac 
  Island/Bois Blanc Island and Beaver Island and surrounding islands.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JLD
519 
WWUS73 KAPX 281148
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
648 AM EST Sat Feb 28 2026

MIZ086>088-095>098-281300-
/O.EXP.KAPX.WI.Y.0002.000000T0000Z-260228T1200Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-
648 AM EST Sat Feb 28 2026

...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

The potential for damaging wind gusts has subsided. Gusty winds up 
to 35mph are expected to carry through the morning, subsiding 
through the afternoon. Any snow showers that accompany these wind 
gusts may significantly reduce visibility. If you observe any wind 
damage from last night's wind gusts, please forward that information 
to the National Weather Service Gaylord office.

$$

HAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:38 PM EST, 1 hour 50 minutes earlier. Its key messages:

  • Light snow through this evening.
  • Milder to end the week, much colder this weekend with occasional snow showers. Very gusty northwest winds Friday night as colder air surges into the area.
  • Temperatures moderate again next week with no significant precipitation events anticipated.
Area forecast discussion, Feb 26, 11:38 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1138 PM EST Thu Feb 26 2026

.KEY MESSAGES...

- Light snow through this evening.

- Milder to end the week, much colder this weekend with
  occasional snow showers. Very gusty northwest winds Friday
  night as colder air surges into the area.

- Temperatures moderate again next week with no significant
  precipitation events anticipated.

&&

.DISCUSSION...
Issued at 230 PM EST Thu Feb 26 2026

Pattern Synopsis: Forecast period starts out with a broad but not
terribly amplified ridge west/trof east pattern in place across
North America. Numerous waves will continue to pass by the vicinity
of the Great Lakes in a persistent northwest flow regime, but most
will not provide noteworthy weather locally.

A split in the flow develops by early next week as a strong wave
moves into the southwest United States. This wave slowly translates
to the east with time, with the flow downstream across the eastern
U.S. trending zonal by the end of the week.

Forecast Details: Weak wave currently bringing clouds and light snow
to parts of the forecast area will move east of region by later
tonight. Not much cold air filters in behind this wave so any
trailing lake effect should be minimal. In fact, the next stronger
clipper type wave will be moving into northwest Ontario by Friday
morning. The northerly track of this wave will result in significant
warming across the forecast area for Friday as 850 mb temperatures
surge above 0C areawide, resulting in daytime highs Friday in the
40s across northern lower and around 40 across eastern Upper
Michigan. May see some light rain or rain/snow across eastern Upper
ahead of the main wave in a strong WAA regime, but most of the
precipitation should stay north of the forecast area. Strong cold
advection behind the wave will usher colder air into the area which
will linger through the weekend. Deep mixing in the CAA regime
should result in gusty northwest winds Friday night, especially in
eastern Upper Michigan and along the Lake Michigan coast in
northwest Lower Michigan. Can't rule out the need for a Wind
Advisory for parts of the area Friday night, but opted to hold off
for now. Some lake effect snow is likely in favored northwest flow
areas through the weekend, but at this point snow amounts don't look
significant.

As the upper-level flow splits early next week, downstream heights
will rise. The well agreed upon result of the rising heights is
temperatures trending warmer as the week progresses. Model agreement
is not as good in the timing/track of any disturbances that may
impact the area as the upper-level pattern shifts. The model
consensus suggests no significant weather systems for the area
before the end of the week, but we'll need to keep an eye on things
until better agreement in the details is achieved.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1134 PM EST Thu Feb 26 2026

Still concerned for the development of some IFR/MVFR producing
stratus early this morning. Already seeing some evidence of
this, so specific mention via tempo groups is now is the taf
forecast for both KCIU an KPLN. Otherwise, VFR conditions are
expected through the duration under just some passing high and
mid level clouds. Light winds will become quite gusty out of the
southwest and eventually west this afternoon and evening, with
some gusts likely exceeding 30 knots by evening.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...PBB
AVIATION...MSB
Hazardous weather outlook, Feb 26, 2:33 PM EST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
233 PM EST Thu Feb 26 2026

MIZ016>018-020>036-041-042-086>088-095>099-271945-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
233 PM EST Thu Feb 26 2026

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Minor snow accumulation is anticipated into this evening. Locally
slick condtions possible for the evening commute.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty northwest winds are possible Friday night, especially
across eastern Upper Michgian and near the Lake Michigan coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

Nearby

Wind Advisories in Michigan, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.